Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 169, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2021, 11:43 AM CDT for Harrison County, Panola County, Shelby County, Texas; Caddo Parish, De Soto Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 11:43 AM CDT (16:43 UTC)
- Expired
- Jun 8, 2021, 12:33 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:32 PM CDT | TSTM WND DMG | Logansport, LA | TREE REPORTED DOWN WITH POWER LINES IN LOGANSPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
550
WUUS54 KSHV 081643
SVRSHV
LAC017-031-TXC203-365-419-081745-
/O.NEW.KSHV.SV.W.0169.210608T1643Z-210608T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1143 AM CDT Tue Jun 8 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Western De Soto Parish in northwestern Louisiana...
Southwestern Caddo Parish in northwestern Louisiana...
Southeastern Harrison County in northeastern Texas...
Eastern Panola County in northeastern Texas...
Northeastern Shelby County in eastern Texas...
* Until 1245 PM CDT.
* At 1143 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Elysian Fields to 7 miles west
of Center, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shreveport, Center, Greenwood, Stonewall, Logansport, Joaquin,
Deberry, Elysian Fields, Keachi, Longstreet, Stanley, Gloster, Keat
Chie, James, Front, Spring Ridge, Cross Lake, Midyett, Kickapoo and
Keithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3260 9377 3192 9384 3171 9419 3185 9415
3224 9414 3223 9430 3234 9428
TIME...MOT...LOC 1643Z 232DEG 34KT 3245 9424 3180 9431
HAIL...<.75IN
WIND...60MPH
$$
501 follow-up statement
773
WWUS54 KSHV 081733
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1233 PM CDT Tue Jun 8 2021
LAC017-031-TXC203-365-419-081742-
/O.CAN.KSHV.SV.W.0169.000000T0000Z-210608T1745Z/
De Soto LA-Caddo LA-Harrison TX-Panola TX-Shelby TX-
1233 PM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DE SOTO AND
SOUTHWESTERN CADDO PARISHES...SOUTHEASTERN HARRISON...EASTERN PANOLA
AND NORTHEASTERN SHELBY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3260 9377 3192 9384 3171 9419 3185 9415
3224 9414 3223 9430 3234 9428
TIME...MOT...LOC 1730Z 232DEG 34KT 3272 9383 3207 9390
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:39 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 8, 9:39 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
939 AM CDT Tue Jun 8 2021
.UPDATE...
Sent a quick update to beef up pops areawide and based on high res
progs which suggest the intense line of convection just now
entering NE TX will move from west to east through our region
today. Also considerable flooding is ongoing across McCurtain
County, Oklahoma attm promoting the necessity of a Flash Flood
Emergency needing to be issued.
Lowered temperatures about a category as well given the abundant
blowoff from the convection to our west even through we should see
some recovery out west by late this afternoon.
Did not make any changes to the present Flash Flood Watch.
Update already sent...13.
&&
.PREV DISCUSSION... /issued 629 AM CDT Tue Jun 8 2021/
AVIATION...
Mix of flight categories from MVFR to VLIFR observed due to
fog/low cigs will gradually improve through late morning, with
most sites returning to VFR. Convection to continue to develop
again this morning, possibly affecting KTXK/KELD, with development
further swd possible by late this morning/early this aftn.
Convection to diminish across the srn half of the region with the
loss of daytime heating, but will continue to be possible across
the nrn half through the end of the pd.
/12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 73 91 74 / 80 20 20 10
MLU 87 72 89 74 / 60 30 50 20
DEQ 81 71 88 73 / 100 50 20 10
TXK 82 73 89 75 / 100 30 20 10
ELD 83 71 90 72 / 70 40 30 20
TYR 87 72 91 75 / 100 10 10 0
GGG 87 71 91 74 / 100 10 10 0
LFK 90 72 93 74 / 80 10 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...None.
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ077.
TX...Flash Flood Watch until 7 PM CDT this evening for TXZ096-097-
108>112.
&&
13/12Hazardous weather outlook, Jun 8, 4:03 AM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 403 AM CDT Tue Jun 8 2021 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-090915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Widespread shower and thunderstorms will continue today. Locally heavy rainfall will be possible with these storms, leading to additional flooding across the region. A Flash Flood Watch remains in effect through 7 PM this evening. In addition to the heavy rain, strong gusty winds will be possible, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon. LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167- 090915- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 403 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Widespread rain chances will continue today, which may lead to additional localized flash flooding concerns. Can't rule out strong gusty winds, especially if storms are able to organized into clusters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon.
In the hours before
Special weather statement, Jun 8, 9:59 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
959 AM CDT Tue Jun 8 2021
TXZ124-125-136-081545-
Upshur TX-Smith TX-Wood TX-
959 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
UPSHUR COUNTIES UNTIL 1045 AM CDT...
At 957 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quitman to Coffee City. Movement was east
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tyler, Whitehouse, Gladewater, Gilmer, Lindale, Overton, Bullard,
Troup, Quitman, Big Sandy, Hawkins, Arp, Hainesville, Rosewood,
Hoard, West Mountain, Noonday, New Chapel Hill, Winona and Union
Grove.
LAT...LON 3230 9545 3236 9545 3238 9548 3283 9543
3294 9515 3290 9515 3290 9486 3256 9490
3254 9499 3214 9499 3213 9546 3215 9548
3220 9546 3223 9549
TIME...MOT...LOC 1457Z 251DEG 25KT 3278 9539 3212 9546
50Local storm report, Jun 8, 10:18 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TORNADO 4 WSW REKLAW 31.84N 95.05W
06/08/2021 CHEROKEE TX 911 CALL CENTER
TOUCHDOWN ALONG HWY 84 WEST OF REKLAW.
&&
ASLocal storm report, Jun 8, 10:50 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD 9 NW MOUNT ENTERPRISE 32.00N 94.81W
06/08/2021 RUSK TX EMERGENCY MNGR
WATER RISING AND FLOODING SECTION OF HWY
225, 2 MILES NORTH OF LANEVILLE JUST NORTH
OF CR 4173D.
&&
25Local storm report, Jun 8, 11:10 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 4 WSW TYLER 32.31N 95.38W
06/08/2021 SMITH TX BROADCAST MEDIA
LARGE TREE UPROOTED IN LINDSEY PARK.
&&
ASLocal storm report, Jun 8, 11:15 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD WRIGHT CITY 34.07N 95.01W
06/08/2021 MCCURTAIN OK TRAINED SPOTTER
TWO HOUSES ON NORWOOD STREET AND 2ND RIGHT
BESIDE THE OLD CITY WATER TREATMENT FACILITY
HAD OVER 3 FT OF WATER INSIDE THEIR HOMES;
GLORY BAPTIST CHURCH STANDING IN WATER;
CHAMELEON LANE IS BLOCKED OFF IT LOOKS LIKE
YOU CAN DRIVE OVER IT BUT THERE IS A 6-FT
GAP UNDERNEATH THE ROAD BED WHERE THE
CULVERTS WERE.
&&
25Special weather statement, Jun 8, 11:27 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1127 AM CDT Tue Jun 8 2021
ARZ060-061-081715-
Hempstead AR-Nevada AR-
1127 AM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 1215 PM CDT...
At 1126 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Okolona to near Fulton. Movement was east
at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hope, Prescott, Emmet, Blevins, Perrytown, Washington, McCaskill,
Ozan, Oakhaven, Morris, Laneburg and Boughton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3396 9362 3395 9353 3396 9347 3395 9342
3396 9338 3390 9330 3388 9331 3384 9329
3383 9323 3366 9325 3369 9395 3375 9389
3375 9383 3381 9383 3398 9366
TIME...MOT...LOC 1626Z 261DEG 28KT 3399 9344 3362 9386
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:29 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
| Jun 8, 5:13 AM CDT | River Flood Warning | SHV | Bowie, Red River | 52 hr |
| Jun 8, 5:33 AM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Jun 8, 5:37 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 14 hr |
| Jun 8, 9:31 AM CDT | Tornado Warning | SHV | Smith | 26 min |
| Jun 8, 9:52 AM CDT | Tornado Warning | SHV | Cherokee | 23 min |
| Jun 8, 9:59 AM CDT | Special Weather Statement | SHV | Smith, Upshur, Wood | 46 min |
| Jun 8, 10:12 AM CDT | Tornado Warning | SHV | Cherokee, Rusk | 33 min |
| Jun 8, 10:30 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk | 45 min |
| Jun 8, 10:43 AM CDT | Tornado Warning | SHV | Rusk | 32 min |
| Jun 8, 10:51 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 54 min |
| Jun 8, 11:15 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, San Augustine, Shelby | 45 min |
| Jun 8, 12:05 PM CDT | Special Weather Statement | SHV | Sabine, Shelby | 40 min |
| Jun 7, 7:43 PM CDT | Special Weather Statement | SHV | LaSalle | 62 min |
| Jun 8, 12:17 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 43 min |
| Jun 8, 12:43 PM CDT | Special Weather Statement | SHV | Sabine | 47 min |
| Jun 8, 12:56 PM CDT | Special Weather Statement | SHV | Bienville, Red River | 34 min |
| Jun 8, 1:23 PM CDT | Special Weather Statement | SHV | Bienville | 52 min |
| Jun 8, 1:26 PM CDT | Special Weather Statement | SHV | Natchitoches | 49 min |
| Jun 8, 1:29 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 46 min |
| Jun 8, 2:05 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 55 min |
| Jun 8, 2:12 PM CDT | Special Weather Statement | SHV | Grant, LaSalle, Winn | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.